MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W ITH SHUNTASSISTANT 2.0 25 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W ITH SHUNTASSISTANT 2.0 25 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX649T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, no significant deformations or damage of the shunt system were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 operates within the accepted tolerance in the horizontal position.The shuntassistant 2.0 does not operate within the specified tolerances in the vertical position.An accelerated outflow of shuntassistant 2.0 could be determined.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected and the braking force is within the given tolerances.Internal inspection : after dismantling of the valves, deposits were found in the shuntassistant 2.0.Results : in advance, we would like to point out that the product sent in was not inserted in liquid at the time of delivery.Dried deposits can influence the function of the products, which can affect the results.Despite this, we have examined the valve.Based on our investigation results, we can determine an accelerated outflow in the shuntassistant 2.0.The determined deposits can be named as the cause for the accelerated outflow.Organic matter in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.On the progav 2.0, no functional deviations or other abnormalities could be determined.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx649t) was implanted during a procedure performed on (b)(6) 2024.According to the complainant, the shunt system caused an underdrainage and had adjustment difficulties.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 46 years.Height: 180 cm.Weight: 110 kg.

Brand Name
PROGAV 2.0 W ITH SHUNTASSISTANT 2.0 25 AND DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key19336869
Report Number3004721439-2024-00131
Device Sequence Number12391866
Product Code JXG
UDI-Device Identifier04041906502072
UDI-Public4041906502072
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX649T
Device Catalogue NumberFX649T
Device Lot Number20072476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexUnknown
Patient Weight110 KG